Thirty-Four Weeks

Eight weeks since my last report, at least the measurements were taken eight weeks since the last time I wrote. I have continued to take measurements on Thursday mornings every two weeks.


The day after my last report I had a half a unit (half a liter) of blood drawn. The amount of red cells was so high it was a real struggle to get the blood out through the small IV type connection to my vein. About two weeks later I got an email notice from FedEx that another shipment of testosterone was on the way and I needed to be sure to have someone here that could sign for it. I had another small blood draw two weeks after the half unit donation. When it went one day past a week from having that draw and knowing more testosterone was on the way I called to find out what I was supposed to do. I had the rest of the vial I had when told to go on pause that would expire soon and here was more coming.


I was told to start up the injections again at a lower dosage and I would need to go through the process of having a half a unit drawn every two months. I took about four more injections. My skin was becoming quite oily again, some of the symptoms of high red blood cells count were returning, and my last injection left a bruise that still hasn’t gone away and it is nearly two weeks since that injection. I was a bit concerned about being available for the deliveries of testosterone and syringes and needles when I started but they were to be eleven weeks apart. Now it is going to be eight weeks apart to have another procedure done. The side effects and dealing with them were becoming more hassle than the reasons I started the therapy. I decided to stop.


Last Thursday I took the thirty-four week measurements but then that afternoon I didn’t give myself another injection. My measurements compared to eight weeks before are my chest went down a fraction of an inch, my waist went down a fraction of an inch, my hips were the same, my thigh went up a fraction of an inch, and my bicep went up a fraction of an inch. Not much change for the amount of money and exercise that is going into this. I did better with just the exercise, other than my pecs.


As far as my final results, my pecs were helped, my thighs changed a bit in a good way, everything else looks a little better but the tape measure doesn’t show much change. I’m not sure these changes were worth the price or the side effects. The change in energy level was the biggest change I saw but again, I’m afraid the side effects may cause more problems than they are solving. The side effects I’ve been seeing are mostly oily skin and raised red blood cell count. The doctor said the oily skin would only happen if I had oily skin when young. It was no where near this oily even in high school. The having to schedule around the procedure to lower the blood cells is the straw that is breaking the back here. I was concerned about energy levels to do the retirement activities as part of my reasons to start the therapy. Now I have the energy but scheduling around blood donations and wondering if I can hike at high altitudes or not doesn’t help. I’ll have to find other ways to keep the energy levels up.


I know I wrote about low-T can possibly be part of people seeking help for depression, and then the meds not helping as they didn’t deal with the cause. Though I hadn’t gotten to depression I could see how that could come about with the lack of energy I was feeling. One thing I will continue to do is be aware of what I eat that has soy in it. My first blood test showed elevated estrogen levels so what testosterone I had was not having its full effect. Many people feel soy increases estrogen. I was very surprised how much soy was in my diet. There is still some soy lecithin in some things but the soy oil no longer has a place in my food.


I also learned long ago that I have to expend energy to get energy. I will have to push myself to be active more. I haven’t had to do much pushing as I felt more energetic. The nurse practitioner that took the half unit from me mentioned sleep disruption is a symptom of high red blood cells and is another symptom of low-T. I had seen improvement. When they first cut my dose a small amount I was afraid the return of sleep problems was the lower dose of testosterone wasn’t keeping the levels high enough. I now know those levels had continued to climb and it was causing the increase in red cells that was causing sleep problems. It didn’t make sense to me to cause through a side effect one on the problems I was trying to mitigate. It seems some people in the medical field see no problem with this approach but I could not justify the expense. I will instead try to make sure to manage stress, screen time, and few other things that may be disrupting my sleep and hopefully stay near the way things are now.


So my experience after thirty-four weeks of TRT, it helped raise my energy levels, it helped me sleep better, and had some small effect on muscle mass. Those improvement would have kept me going with it but the side effects and dealing with them didn’t seem to justify the expense for the good effects. The one that really made up my mind to stop was realizing the improved sleep was causing another situation that would just interfere with my sleep and so needed another intervention.

©2018 Michael Yocom 

If you want to contact me with a question, or some other help I can offer, please use this form

  • Facebook Social Icon
  • Twitter Social Icon